MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-25703-E
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the needle cannot through the ars." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images showing an opened cvc kit.The arrow raulerson syringe (ars), guide wire assembly, and the 20ga introducer needle (transparent blue hub) from the catheter over needle assembly are pictured.Visual analysis shows kinking on the guide wire.The customer also returned one, opened cvc kit for analysis.Signs of use in the form of biological material were observed on the guide wire.As only the 20ga introducer needle was returned, it is assumed that this was the needle used during the procedure, which is not the intended needle for guide wire insertion.Visual analysis revealed that the guide wire was kinked in two locations.Two additional offset coils were observed towards the distal tip, which resulted in the j-bend to be misshapen.Further functional analysis revealed the guide wire does not pass through the returned 20ga introducer needle.When fully advanced to the point of resistance, the kinks on the guide wire were located directly at the opening on the tubing advancer.This suggests that the resistance in combination with undue force applied during insertion likely contributed to this event.Microscopic examination confirmed the damage to the guide wire and revealed that the distal and proximal welds were full and spherical.The kinks on the guide wire measured 454mm and 463mm from the proximal weld.The offsets measured 592mm and 595mm from the proximal weld the guide wire total length measured 602mm, which is within the specification limits of 596mm-604mm per the guide wire product drawing.The guide wire outer diameter measured 0.800mm, which is within the specification limits of 0.788mm-0.826mm per the guide wire product drawing.The cannula (from catheter-over-needle subassembly) outer diameter measured 0.0360", which is within the specification limits of 0.0355"-.0360" per the cannula product drawing.The cannula inner diameter at the distal and proximal ends measured 0.023", which is within the specification limits of 0.0230"-0.0245" per the cannula product drawing.Per the above, the outer diameter of the guide wire is larger than the inner diameter of the 20ga introducer needle.This confirms that the guide wire is not intended for passage through the 20ga needle.The ars was attached to a lab inventory 18ga introducer needle for analysis.The returned guide wire was then inserted through the subassembly.Little to no resistance was encountered.Performed per ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".Passage of the guide wire though the 20ga needle from the catheter over needle assembly is not the intended use of this device.A manual tug test confirmed that the proximal and distal welds are secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a kinked guide wire was confirmed investigation of the returned sample.Visual analysis revealed that the guide wire was kinked across the body.It was also noted that the 20ga introducer needle (from the catheter-over-needle assembly) was returned with the ars, rather than the 18ga introducer needle used for guidewire insertion.This 20ga needle is not intended for guide wire insertion.Despite this, the guide wire met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, it is being assumed that the customer incorrectly inserted the guide wire through the 20ga needle from the catheter over needle subassembly.Guide wires of this size are intended to be inserted through 18ga introducer needles, identifiable by its clear hub.Based on the customer report and the sample received , intentional use error likely caused or contributed to this event.A customer in-service request is being initiated to further educate the customer on the intended use of the device.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23606219
Report Number3006425876-2025-01111
Device Sequence Number9444874
Product Code FOZ
UDI-Device Identifier00801902102324
UDI-Public(01)00801902102324(11)241219(17)261127(10)71F24M0689(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-25703-E
Device Lot Number71F24M0689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown